Rhode Island, 2018

High Wind and Strong Wind in Rhode Island, October 27, 2018

October 27, 2018 · NWS BOX · 3 events in 3 counties and zones

Low pressure from the Gulf of Mexico moved up the East Coast on October 27th and 28th, bringing rain and strong winds to mainly the eastern half of southern New England.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$100
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOX wrote it up.

Low pressure from the Gulf of Mexico moved up the East Coast on October 27th and 28th, bringing rain and strong winds to mainly the eastern half of southern New England.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Oct 27, 5:45 AM EST, 2 hours 29 minutes earlier.

Area forecast discussion, Oct 27, 5:45 AM EST, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
645 AM EDT Sat Oct 27 2018

.SYNOPSIS...
A significant coastal storm will impact the region today with
heavy rainfall, strong coastal winds and coastal flooding.
Mainly dry and seasonable conditions return Sunday, but another
low pressure will likely bring more rain on Monday. High
pressure follows Tuesday with dry weather which may last into
Wednesday, then unsettled weather returns toward the end of the
week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
** Nor'Easter Impacts The Region Today **
** Strong Winds and Coastal Flooding Primary Impacts **

645 AM update...
Rain is overspreading SNE with heavier rainfall south of the
coast. Marginally cold thermal profiles over the Berkshires
support a few hours of snow/mixed precip until 9-10 am where a
slushy inch is possible. Otherwise, periods of heavy rainfall
expected through mid/late afternoon, especially across eastern
New Eng. Peak of the wind 14-20z across SE New Eng and 18-00z
across NE MA. Current forecast on track.

Previous discussion...

Overview...
Current Obs and available mass fields are all in decent support
of operational meso- and synoptic-scale guidance from 00Z and
beyond this morning. Low pres dropping below 1000hPa at the tip
of the Delmarva. Given this, overall, will not be making any
wholesale changes to the forecast with this morning's update,
particularly in the way of headlines. Previous shift has handled
it well. Will highlight a few of the adjustments across the
impact sections below. The biggest issue will likely be in
relation to the dry slot and warm front this afternoon, as
slight track differences are still evident this morning.

Winds...
So far LLJ is still in the processes of ramping up to the S.
HREF mean magnitude is about 60 kt and pegs its arrival to the S
coast around 15Z this AM. Will see a gradual ramp up to through
the AM first on BI and Nantucket, with the core of its arrival
to the mainland late this morning into the afternoon. Mixing,
thanks to SSTs in the mid 50s, should allow at least 80-90
percent of this momentum to reach the sfc especially across
coastal locations thanks to the enhanced mixing. Further inland,
this will be reduced as one moves away from the coast. As
mentioned above, like the placement of high wind warnings and
advisories as they stand as these are the places most likely to
verify. Even though LLJ is a little less potent in recent runs,
the fully foliated trees and wet soils will lead to a high risk
for downed trees.

Precipitation...
Willa's moisture still in play, latest guidance still shows
1.5-1.75 PWATs and strong convergence on the nose of that LLJ as
it shifts toward the SE coast. Best lower lvl convergence will
focus along the warm front as it develops offshore then
gradually lifts N through the afternoon. This still favors SE MA
and RI for heaviest rainfall, and latest meso-scale ensembles
agree. Current Flash Flood Watch holds as is. Main issue will
persistent moderate to heavy rain, potential enhanced by
convective elements later today.

Regarding p-type issues this AM, mesowest sfc obs holding in
the mid 30s, however dwpts are still solidly in the upper 20s,
therefore there is some room for wet-bulb processes as the
precip shield continues to shift N over the next couple of
hours. Isothermal low lvls suggest mainly wet SN or maybe PL as
opposed to FZRA, with only light accums on grass across extreme
N Worcester and Franklin COs, in the higher terrain.

Convection...
Models are still struggling with how far N a late day warm front
is able to lift. Farthest W is the ARW, pushing it all the way
to the I-95 corridor. The overall mean is slightly W of the CC
Canal, and latest update will reflect this. Given the timing
coincides with the mid lvl dry slot, yielding very steep mid lvl
lapse rates, this will need to be watched, as MU CAPE values
still progged to exceed 500j/kg within the warm sector. Lower
lvl helicity values still very high at this time as well. Will
continue to highlight a low risk for a waterspout/tornado or
enhanced TS late afternoon/evening.

Again, headlines remain static as impacts are well covered with
this AM update.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
Dry slot continues to penetrate N as parent low pres pivots
toward N New England in response to secondary shortwave. With
plenty of lower lvl moisture risk for SHRA/DZ will continue into
the overnight hours with the possibility of some breaks mainly
near the S coast toward sunrise Sun. Overall, improvement is
expected.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
Highlights...

* Mainly dry and seasonable Sunday, a few showers possible north
* Another period of rain likely Monday
* Dry weather Tue/Wed, then risk of showers increases Thu into
  Fri

Sunday...
Mid level shortwave will be lifting north across the region and may
bring a few morning showers, mainly across northern and western MA
closer to deeper moisture to the west. Otherwise, expect a dry day
with partial sunshine developing in the coastal plain. Seasonable
temps.

Sunday night into Monday...
Fairly robust shortwave rotating around mid level low to the north
moves into SNE with sfc wave tracking along the south coast. Area of
deep moisture and modest forcing for ascent will bring another
period of rain late Sun night into Mon. Rather steep mid level lapse
rates up to 7.5 C/km move into the region with TT in the lower 50s
so low risk for an isolated t-storm. Rainfall amounts expected to be
mainly less than 0.5 inch.

Tuesday...
High pres builds into the region with dry weather and temps a bit
below normal.

Wednesday into Friday...
Forecast confidence decreases during this period as the overall
upper flow pattern begins to amplify with numerous shortwaves
rotating through the flow with the typical timing and amplitude
differences. The trend will be for more unsettled weather toward the
end of the week, especially Thu into Fri as a frontal wave
approaches. Milder temps expected Wed/Thu, then possibly much cooler
Fri if frontal boundary slips south and east of New Eng.

&&

.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Tonight/...

Through 14Z...High confidence.
VFR gives way to predominantly MVFR due to lowered CIGS and
vsbys in RA spreading from SW-NE from 08Z-12Z. E winds gradually
increase, but peak holds off until later morning. Could see some
mixed SN/PL mainly in the higher terrain of N and NW MA through
14Z.

14Z to 00Z...High confidence in trends, lower confidence in
exact timing.
MVFR CIGS continue to lower, but likely remain MVFR until late
afternoon/evening at which point IFR conditions spread from S-N.
VSBYS in a mix of +RA/BR IFR at times. E Winds gust 20-30 kt
inland, 30-50 kt along the coastlines especially afternoon.
LLWS with 50-60 kt at 2kft especially E coast. Low risk for late
day TSRA mainly extreme SE MA.

After 00Z tonight...Moderate confidence.
RA gradually ends through the evening hours and tapers to SHRA
overnight. However, IFR conditions likely to persist especially
E MA/RI. MVFR further inland. This due to a mix of lowered CIGS
and continued BR. Winds shifting to the N and weakening.

KBOS Terminal...High confidence in TAF trends, lower confidence
in exact timing.

KBDL Terminal...High confidence in TAF trends, lower confidence
in exact timing.

Outlook /Sunday through Wednesday/...

Sunday: Mainly VFR, with local MVFR possible. Breezy.

Sunday Night: Mainly VFR, with areas MVFR possible. Chance RA.

Monday: Mainly MVFR, with areas VFR possible. Breezy. Chance
RA.

Monday Night through Tuesday: VFR. Breezy.

Tuesday Night: Mainly VFR, with local MVFR possible. Breezy.
Slight chance SHRA.

Wednesday: Mainly MVFR, with areas VFR possible. Breezy. Slight
chance SHRA.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Tonight/...High confidence.

Easterly winds will continue to increase this AM, peaking late
morning and afternoon to Storms except in sheltered bays and
sounds, where strong Gales remain. Seas will increase to 13-17
ft on the E ocean waters late today as well in response.

Expect rapid change to Gales then small craft conditions late
this evening and overnight, but seas will remain dangerous.

Low risk for some thunderstorms across the SE waters late
afternoon and evening.

Outlook /Sunday through Wednesday/...

Sunday: Moderate risk for Small Craft Advisory winds with gusts
up to 25 kt. Rough seas up to 11 ft.

Sunday Night: Winds less than 25 kt. Rough seas up to 9 ft.
Chance of rain.

Monday: Winds less than 25 kt. Seas up to 5 ft. Rain likely.

Monday Night: Moderate risk for Small Craft Advisory winds with
gusts up to 25 kt. Areas of rough seas.

Tuesday: Winds less than 25 kt. Local rough seas.

Tuesday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Seas up to 5 ft.

Wednesday: Winds less than 25 kt. Local rough seas. Slight
chance of rain showers.

&&

.TIDES/COASTAL FLOODING...
No significant changes to the expected low to moderate coastal
flooding with the mid day-mid afternoon high tide. The
astronomical tide at Boston is 11.1 feet MLLW. Timing of low
level jet will likely be close to the time of high tide with
seas ramping up quickly through the morning and into the early
afternoon. A storm surge up to 1-2 ft is likely, combined with
12-17 ft seas is expected to produce areas of minor coastal
flooding along the east coast, with areas from coastal Plymouth
county to the north shore most vulnerable. A few pockets of
minor coastal flooding is also possible along the south coast of
RI/MA but this will be very isolated. Fortunately the LLJ and
greatest winds will be moved out before the next high tide
Sunday morning, so no more flooding is expected beyond Saturday.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...High Wind Warning until 5 PM EDT this afternoon for MAZ019>024.
     Flash Flood Watch through this evening for MAZ017>024.
     Coastal Flood Advisory from 11 AM this morning to 6 PM EDT
     this evening for MAZ007-015-016-019-022-024.
     Wind Advisory from 11 AM this morning to 6 PM EDT this evening
     for MAZ013-017-018.
     High Wind Warning until 8 PM EDT this evening for MAZ007-015-
     016.
     Wind Advisory from 2 PM this afternoon to 8 PM EDT this
     evening for MAZ005-006-014.
RI...High Wind Warning until 5 PM EDT this afternoon for RIZ006>008.
     Flash Flood Watch through this evening for RIZ001>008.
     Wind Advisory from 11 AM this morning to 6 PM EDT this evening
     for RIZ002>005.
MARINE...Storm Warning until 2 PM EDT this afternoon for ANZ232-233-235-
     237-255-256.
     Gale Warning from 10 AM this morning to 8 PM EDT this evening
     for ANZ230.
     Storm Warning from 10 AM this morning to 5 PM EDT this
     afternoon for ANZ231-251.
     Gale Warning until 5 PM EDT this afternoon for ANZ236.
     Gale Warning until 6 PM EDT this evening for ANZ234.
     Storm Warning until 5 PM EDT this afternoon for ANZ250-254.

&&

SYNOPSIS...KJC/Doody
NEAR TERM...KJC/Doody
SHORT TERM...Doody
LONG TERM...KJC
AVIATION...KJC/Doody
MARINE...KJC/Doody
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Oct 27, 2:13 AM EST, 6 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
313 AM EDT Sat Oct 27 2018

CTZ002>004-MAZ002>004-008>012-026-280715-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Northern Middlesex MA-
313 AM EDT Sat Oct 27 2018

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts and western Massachusetts.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ005-006-014-280715-
Central Middlesex MA-Western Essex MA-Southeast Middlesex MA-
313 AM EDT Sat Oct 27 2018

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for eastern Massachusetts and
northeastern Massachusetts.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ007-015-016-280715-
Eastern Essex MA-Suffolk MA-Eastern Norfolk MA-
313 AM EDT Sat Oct 27 2018

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 8 PM EDT
THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM
EDT THIS EVENING...

This Hazardous Weather Outlook is for eastern Massachusetts and
northeastern Massachusetts.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ020-021-023-RIZ006>008-280715-
Southern Bristol MA-Southern Plymouth MA-Dukes MA-Washington RI-
Newport RI-Block Island RI-
313 AM EDT Sat Oct 27 2018

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...FLASH FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH
THIS EVENING...

This Hazardous Weather Outlook is for southeastern Massachusetts
and southern Rhode Island.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.
   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ019-022-024-280715-
Eastern Plymouth MA-Barnstable MA-Nantucket MA-
313 AM EDT Sat Oct 27 2018

...HIGH WIND WARNING IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...
...FLASH FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH
THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM
EDT THIS EVENING...

This Hazardous Weather Outlook is for southeastern Massachusetts.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.
   Flash Flood Watch.
   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ017-018-RIZ002>005-280715-
Northern Bristol MA-Western Plymouth MA-Southeast Providence RI-
Western Kent RI-Eastern Kent RI-Bristol RI-
313 AM EDT Sat Oct 27 2018

...FLASH FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH
THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeastern Massachusetts
and northern Rhode Island.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

RIZ001-280715-
Northwest Providence RI-
313 AM EDT Sat Oct 27 2018

...FLASH FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH
THIS EVENING...

This Hazardous Weather Outlook is for northern Rhode Island.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ013-280715-
Western Norfolk MA-
313 AM EDT Sat Oct 27 2018

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for eastern Massachusetts.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

A significant coastal storm will bring heavy rainfall and strong
winds along the coast on Saturday. In addition, minor coastal
flooding is likely along portions of the east coast of Massachusetts
during the Saturday afternoon high tide cycle.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ232-233-235-237-255-256-280715-
Nantucket Sound-Vineyard Sound-Rhode Island Sound-Block Island Sound-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
313 AM EDT Sat Oct 27 2018

...STORM WARNING IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ250-254-280715-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
313 AM EDT Sat Oct 27 2018

...STORM WARNING IN EFFECT FROM 8 AM THIS MORNING TO 5 PM EDT THIS
AFTERNOON...

This Hazardous Weather Outlook is for Massachusetts coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ231-251-280715-
Cape Cod Bay-Massachusetts Bay and Ipswich Bay-
313 AM EDT Sat Oct 27 2018

...STORM WARNING IN EFFECT FROM 10 AM THIS MORNING TO 5 PM EDT THIS
AFTERNOON...

This Hazardous Weather Outlook is for Massachusetts coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ236-280715-
Narragansett Bay-
313 AM EDT Sat Oct 27 2018

...GALE WARNING IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for Rhode Island coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ234-280715-
Buzzards Bay-
313 AM EDT Sat Oct 27 2018

...GALE WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for Massachusetts coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230-280715-
Boston Harbor-
313 AM EDT Sat Oct 27 2018

...GALE WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for Massachusetts coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For the latest updates, please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 high wind, 1 strong wind. Local standard time, as filed.

High Wind, Block Island

When
October 27, 8:14 AM EST to 10:30 AM EST
Where
Block Island forecast zone
Measured
37 kt (43 mph) measured sustained
Reported by
Mesonet
Coordinates
41.397, -71.620 (the zone’s center; the record gives no point)

At 914 AM EDT, sustained winds of 40 mph were recorded at the Block Island Jetty mesonet and at 1104 AM EDT, sustained winds of 43 mph were recorded there.

High Wind, Washington

When
October 27, 9:10 AM EST to 11:46 AM EST
Where
Washington forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
Amateur Radio
Coordinates
41.397, -71.620 (the zone’s center; the record gives no point)

In Richmond, at 1010 AM EDT, a tree was down on wires on Ranch Road. In Westerly, at 1246 PM EDT, a wind gust to 59 mph was reported by amateur radio.

Strong Wind, Southeast Providence

When
October 27, 11:40 AM EST
Where
Southeast Providence forecast zone
Measured
35 kt (40 mph) estimated gust
Property damage
$100
Reported by
Amateur Radio
Coordinates
41.871, -71.579 (the zone’s center; the record gives no point)

At 1240 PM EDT in Providence, a tree was down on wires on Sunbury Street.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Rhode Island in 2018Every state in 2018This day in weather historyWarnings in Rhode Island, October 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 787848, 787849, 787850.